Nose bleed

Hi

Does anyone know if a nose bleed is a symptom of PV or from the venesection I had on Friday?

I've not had a nose bleed since I was a child.

I had a headache last night and felt nauseous all through the night, got up this morning and my nose just started bleeding.

Panicking a little as not sure if this is normal or not with MPN.

Can anyone help please

Jacqui x

16 Replies

oldestnewest
  • Hi

    They can be a symptom of PV yes.

    Some people get headaches and feel sick after venesections, its something new your body is trying to contend with, that and the added anxiety of being diagnosed with the condition.

    What are your blood counts like?

    Paul

  • Hi Paul,

    Thank you for both of your replies.

    Unfortunately I didn't think to ask last Tuesday when I was diagnosed, the haematologist just said I needed a venesection, he did say that my platelets that were high are now showing around the normal level? but I didn't understand the importance of knowing the levels then, my mind had gone completely blank.

    But I do have an enlarged spleen, bad headaches like pressure, get a red face and hands, fatigue, joint pain and since xmas I have eye problems like blurred vision, my eyes swell and water and have a constant black floater in my left eye, the dr said it was part of my condition.

    I have tried not to dwell on all this and just get on with it, but this nose bleed has worried me a bit.

    Thank you

    Jacqui

  • Hi

    Some people need a few venesections to get their levels down. Its difficult when its all new but keeping a track of your blood counts is good. It also will probably help with the advice you get on here as people can advise how high they are etc.

    Make sure you drink plenty of fresh water, aim for 3 litres a day, this will help keep your blood thin.

    Paul

  • Yes I've read that on here to drink plenty, and Ive started to do that now.

    I'm actually at the hospital now, as I phoned the number the haematologist gave me and they just want to check me over as it was my first venesection, seeing as I've not had a nose bleed before

    Thank you so much for your time and help.

    Enjoy the rest of your weekend.

    Jacqui

  • Hope all is ok.

    Paul

  • Hi Paul, yes all ok now, dr was surprisingly gend up on MPN's, she wasn't sure though that the nose bleed was due to the venesection, but more to do with the mpn, she said I have very red inflamed blood vessels, and blood pressure was high.

    But Mary on here said it could possibly be related to being on Aspirin now.

    Basically I have to tell the haematologist when I next see him.

    Thank you for your support

    Jacqui

  • Hi, I don't know if you're on aspirin or not? When I was initially put on aspirin within about a month I was getting daily nose bleeds - sometimes twice a day. I was referred to an ENT Consultant and it was found that I had a weakness in the vessels of my right nasal passage. I just had to have these weak vessels cauterised - that was about a year ago and everything has been fine since.

    Mary x

  • Hi Mary,

    Yes I am on Aspirin! Have been on it for just over a month!

    I've just been to the dr's to get it checked out, and she said to tell the haematologist about it as the vessels look inflamed.

    I would never usually worry about things like this, but I've gone into a bit of 'worry about everything' since diagnosis on tues.

    Sorry if I sound a bit wimpish, I feel like a duck out of water at the moment:)

    Thank you for your help

    Jacqui x

  • No problem! There's a place in the nasal passage called 'littles area' which has a large collection of small blood vessels with a rich supply of blood. I had a weakness in this area unbeknown to me and combined with the aspirin the result was daily nose bleeds.

    As for your worrying since diagnosis, that is normal. We've all done that. Once you get a confirmed diagnosis and you educate yourself from reputable sites such as this your fears will somewhat alleviate.

    Good Luck 😉

    Mary x

  • Thanks Mary.

    I'm so glad I joined this group, reading some of the posts and replies really helps.

    Someone else has mentioned the Aspirin issue, so I'm going to tell the dr and see if that is the cause. It makes sense as I've never had one before!

    I hope your doing well.

    Many thanks for your time

    Jacqui x

  • Hey Jacqui... :)

    I am sorry to hear that you are feeling a little distressed.

    I too was a tad overwhelmed when I first learned of my original diagnosis of ET (May 2016), where at that time I too was suffering from the occasional nose bleed, and bleeding gums...

    I was soon to learn that the low-does Aspirin I was taking was NOT enteric-coated, which in turn might have been contributing to Portal Vein thrombosis, which may have been the culprit of my bleeding nose & gums...? Don't know for sure of course...

    However, not long after having ceased the original (non-enteric coated) aspirin, my nose & gum bleeds ceased...

    I am not sure of course whether or not you are faced with the same problems, hence, best to confer with your specialist/medical first team just to be sure.

    Hope something in my response might help you...

    Best wishes Jacqui

    Steve :)

    (Sydney, Oz)

  • Hi Steve,

    Thank you for your reply, I'm going to mention the Aspirin issue to the haematologist when I go back, as I'm not taking the enteric coated one, just normal dispersible one.

    It's all a bit like a minefield at first isn't it trying to sort out what's down to the mpn or just something totally unrelated, I think I just panicked to be honest.

    But so glad I'm on this forum though, your all wonderful offering help and support.

    Thank you

    Jacqui 😊

  • Hey again Jacqui... :)

    Hope you are feeling a tad better.

    Definitely! You should raise this with your medical team, as not having enteric-coated aspirin can also cause a lot of other related problems, and especially to the lining of the wall of your stomach...

    How long will it be, before you meet again with your doctors?

    If its quite a while... (& you are already taking low-dose aspirin daily), Just go to the nearest pharmacy and ask for enteric-coated aspirin instead. A prescription is not required...

    But it wouldn't hurt for you to call your doctors in any event... just to be safe...

    As you said Jacqui, it is often hard to know how much of our various MPN conditions create this range of constitutional symptoms, and how some of it can be attributed to the cocktails of Med's we all have to take etc...

    And yes, it is a tad overwhelming at times...

    Lately, I am focusing on trying to be as healthy as I possibly can. New dietary regime, and loads of aerobic exercising which I believe is having a positive effect overall...

    My biggest issue at the present is that my platelets are still on the rise (945) last bloods...

    They are supposed to be suppressed of course, and clearly... this is still not happening yet.

    My dosage will go up 10mg daily (25mg bd), as of tomorrow, and I shall have to monitor tricks fortnightly for a while... just to keep an eye on my progress etc... If that does not have the desired effect... Well, its back to the drawing board I guess...

    In any event, it is always reassuring to know that I can find some solace hear with my MPN family of friends... :)

    Best wishes Jacqui...

    Steve

  • Hi I have ET and two weeks ago I had my first nose bleed since I was a child. So it was interesting to read you had your first one since you were a child.

  • Hi Hannah52

    Have you had anymore since?

    Jacqui 😊

  • No Jacqui

You may also like...